GET THE APP

Journal of Drug Metabolism & Toxicology

Journal of Drug Metabolism & Toxicology
Open Access

ISSN: 2157-7609

Mustafa Kaya

Mustafa Kaya

Turkey

Publications
  • Case Report
    Acute Mixed Hepatitis Induced by Propylthiouracyl. Case Report
    Author(s): Hakkı Yılmaz and Mustafa KayaHakkı Yılmaz and Mustafa Kaya

    29-year-old woman with Graves’ disease oral propylthiouracil, 200 mg per day. After 18 days she presented mixed type hepatitis. Ä°n this case, propylthiouracil induced a mixed pattern of cytotoxic and cholestatic hepatitis. Up to now, in english literature only one case report (Propylthiouracil-induced only cholestatic jaundice). But this case is cholestatic hepatitis. According to our knowledge, there was no published mixed type hepatitis of PTU. To our knowledge, this is the first case in the litterature. Early recognition of PTU-induced hepatic failure and prompt withdrawal of the drug may prevent progression from mild to severe disease, it may be prudent to discuss signs and symptoms of liver disease and other side effects with patients. Jaundice, pruritus, dark urine, abdominal pain, anorexia, or malaise should signal a patient to seek medical attention... View More»

    Abstract PDF

Relevant Topics

Top